Alert archive / California / Wind Advisories in 2013
Wind Advisory 8, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 19, 2013, 9:36 AM PST. It took effect at Feb 19, 2013, 12:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2013, 9:36 AM PST (17:36 UTC)
- In effect from
- Feb 19, 2013, 12:00 PM PST
- Expired
- Feb 20, 2013, 8:59 PM PST
- In force
- 33 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
803 WWUS76 KHNX 191736 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 936 AM PST TUE FEB 19 2013 CAZ098-099-200145- /O.NEW.KHNX.WI.Y.0008.130219T2000Z-130220T1800Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 936 AM PST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR THE KERN COUNTY DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. THE STRONGEST GUSTS WILL BE BELOW THE PASSES OF THE KERN COUNTY MOUNTAINS. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA. WINDS WILL CONTINUE OVERNIGHT THEN DIMINISH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 14 AND 58 AND U.S. 395. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
5 follow-up statements
301 WWUS76 KHNX 200142 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 542 PM PST TUE FEB 19 2013 CAZ098-099-201200- /O.CON.KHNX.WI.Y.0008.000000T0000Z-130220T1800Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 542 PM PST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR THE KERN COUNTY DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. THE STRONGEST GUSTS WILL BE BELOW THE PASSES OF THE KERN COUNTY MOUNTAINS. * TIMING: WINDS WILL CONTINUE INCREASING THIS EVENING AS A COLD FRONT APPROACHES THE AREA. WINDS WILL CONTINUE OVERNIGHT THEN DIMINISH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...MOJAVE...RIDGECREST. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 14 AND 58 AND U.S. 395. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
971 WWUS76 KHNX 201210 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 410 AM PST WED FEB 20 2013 CAZ098-099-201800- /O.CON.KHNX.WI.Y.0008.000000T0000Z-130220T1800Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 410 AM PST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE KERN COUNTY DESERT. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE STRONGEST GUSTS WILL BE BELOW THE PASSES OF THE KERN COUNTY MOUNTAINS. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THIS MORNING. * LOCATIONS INCLUDE: MOJAVE...ROSAMOND...EDWARDS AFB. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 14 AND 58 AND U.S. 395. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
562 WWUS76 KHNX 201801 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1001 AM PST WED FEB 20 2013 CAZ095-210500- /O.EXB.KHNX.WI.Y.0008.130220T1801Z-130221T0500Z/ KERN COUNTY MOUNTAINS- 1001 AM PST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE STRONGEST GUSTS WILL BE OVER THE SUMMITS AND THROUGH EAST TO WEST ORIENTED PASSES AND CANYONS. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * LOCATIONS INCLUDE: TEHACHAPI PASS...WALKER PASS. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 58 AND 178. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ098-099-210500- /O.EXT.KHNX.WI.Y.0008.000000T0000Z-130221T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1001 AM PST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE KERN COUNTY DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE STRONGEST GUSTS WILL BE RIGHT BELOW THE MOUNTAIN PASSES. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * LOCATIONS INCLUDE: MOJAVE...ROSAMOND...EDWARDS AFB. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 14 AND 58 AND U.S. 395. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
005 WWUS76 KHNX 202226 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 226 PM PST WED FEB 20 2013 CAZ089>092-210630- /O.NEW.KHNX.FR.Y.0002.130221T1000Z-130221T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 226 PM PST WED FEB 20 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: BETWEEN 29 AND 34 DEGREES WITH FROST POSSIBLE. * TIMING: BELOW 32 DEGREES FROM 4 TO 7 HOURS. * LOCATIONS INCLUDE: VISALIA...HANFORD...LEMOORE...MERCED... MADERA...COALINGA...MENDOTA. * IMPACTS: EARLY BLOOMING SPRING PLANTS COULD SUFFER DAMAGE OR BE KILLED. EXPOSED WATER PIPES COULD BE DAMAGED. OUTDOOR PETS AND YOUNG LIVESTOCK MAY NEED PROTECTION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ANDERSEN CAZ095-098-099-210500- /O.CON.KHNX.WI.Y.0008.000000T0000Z-130221T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 226 PM PST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE STRONGEST GUSTS WILL BE OVER THE SUMMITS AND THROUGH EAST TO WEST ORIENTED PASSES AND CANYONS. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 58 AND 178. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN WEATHER.GOV/HANFORD
865 WWUS76 KHNX 210459 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 859 PM PST WED FEB 20 2013 CAZ095-098-099-210600- /O.CAN.KHNX.WI.Y.0008.000000T0000Z-130221T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 859 PM PST WED FEB 20 2013 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ALLOWED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS TO EXPIRE AT 9 PM PST. WHILE THE WIND ADVISORY WILL NO LONGER BE IN EFFECT THIS EVENING...LOCAL WIND GUSTS AROUND 35 MPH ARE POSSIBLE AT TIMES ...ESPECIALLY THROUGH THE MOUNTAIN PASSES. $$ CAZ089>092-211300- /O.CON.KHNX.FR.Y.0002.130221T1000Z-130221T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 859 PM PST WED FEB 20 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: BETWEEN 29 AND 34 DEGREES WITH FROST POSSIBLE. * TIMING: BELOW 32 DEGREES FROM 4 TO 7 HOURS. * LOCATIONS INCLUDE: VISALIA...HANFORD...LEMOORE...MERCED... MADERA...COALINGA...MENDOTA * IMPACTS: EARLY BLOOMING SPRING PLANTS COULD SUFFER DAMAGE OR BE KILLED. EXPOSED WATER PIPES COULD BE DAMAGED. OUTDOOR PETS AND YOUNG LIVESTOCK MAY NEED PROTECTION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOLINA WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 8:59 AM PST, 37 minutes earlier.
Area forecast discussion, Feb 19, 8:59 AM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
859 AM PST TUE FEB 19 2013
.UPDATE...
BACKED OFF ON PRECIPITATION CHANCES THIS MORNING.
&&
.SYNOPSIS...
A STRONG DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL PUSH ACROSS
CENTRAL CALIFORNIA BEGINNING LATE TONIGHT BRINGING A GOOD CHANCE OF
RAIN AND MOUNTAIN SNOW TUESDAY THROUGH EARLY WEDNESDAY. COOLER
TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS WILL REMAIN FOR THE REST
OF THE WEEK.
&&
.DISCUSSION...
THE UPPER-LEVEL LOW IS OVER THE NORTHERN CALIFORNIA COAST THIS
MORNING. THE ASSOCIATED TROUGH IS ALONG THE COAST...BUT IS BECOMING
MOISTURE STARVED AS A LOW SOUTH OF THE ALEUTIANS IS SHEARING MID-
AND UPPER-LEVEL MOISTURE THAT HAD BEEN RIDING OVER AN EAST PACIFIC
RIDGE INTO THE TROUGH. IN ADDITION...THE TROUGH HAS YET TO PICK UP
MOISTURE FROM THE SOUTHERN JET. AS A RESULT...IT WILL BE MOSTLY DRY
THIS MORNING AND HAVE SCALED BACK POPS THROUGH 18Z.
&&
.AVIATION...
SAN JOAQUIN VALLEY...VFR THRU 16Z TUES...THEN AREAS MVFR IN CLDS AND
PRECIP THRU 20Z...THEN AREAS OF IFR IN CLDS/PRECIP THRU 12Z WED.
SOUTHERN SIERRA NEVADA AND TEHACHAPI MTNS...MVFR IN CLOUDS
INCREASING FROM THE NORTH THEN WIDESPREAD LIFR DEVELOPING WITH MTN
OBSCURATIONS AND PRECIP BY 16Z AND CONTINUING THRU 12Z WED.
KERN COUNTY DESERTS...VFR THRU 22Z WED...THEN AREAS OF MVFR IN
CLDS/PRECIP THRU 12Z WED.
&&
.PREV DISC... /ISSUED 434 AM PST TUE FEB 19 2013/
DISCUSSION...
STRONG JET ENERGY DROPPING DOWN THE BACK SIDE OF THE NORTHEAST PACIFIC
TROUGH IS DIGGING THE STORM SYSTEM SOUTH ALONG THE WEST COAST. THIS
COLD SYSTEM REMAINS ON TRACK TO BRING SIGNIFICANT SNOW TO THE
SOUTHERN SIERRA AND KERN COUNTY MOUNTAINS TODAY AND TONIGHT...WITH
SNOW LEVELS DROPPING AS LOW AS AROUND 2000 FEET BY LATE TONIGHT
AND EARLY TOMORROW MORNING. THIS WILL BRING ACCUMULATING SNOW TO
THE SIERRA FOOTHILLS AS WELL AS TO THE MOUNTAIN PASSES OF KERN
COUNTY. THE WINTER STORM WARNING FOR THE HIGHER SIERRA AND THE
WINTER WEATHER ADVISORY FOR THE ADJACENT FOOTHILLS REMAIN IN
EFFECT FOR LATE THIS MORNING THROUGH TONIGHT...WHILE THE WINTER
STORM WARNING FOR THE KERN COUNTY MOUNTAINS IS ON TRACK FOR LATER
THIS MORNING THROUGH TOMORROW MORNING.
MOISTURE ASSOCIATED WITH THE INCOMING STORM WILL PROVIDE AROUND
1/10 TO 1/4 INCH OF RAIN IN THE LOWER TERRAIN...WHILE THE VERY
COLD AIR ALOFT IS EXPECTED TO CREATE SUFFICIENT INSTABILITY FOR
POSSIBLE THUNDERSTORMS AND SMALL HAIL OR ICE PELLETS IN THE VALLEY
AND LOWER FOOTHILLS THIS AFTERNOON. TEMPERATURES WILL ALSO BE
SIGNIFICANTLY LOWER THAN RECENT MILD DAYS...CHANGING FROM SEVERAL
DEGREES ABOVE CLIMO TO SEVERAL DEGREES BELOW.
MODELS BEGIN TO DIVERGE ON THE STRENGTH AND TIMING OF THE SYNOPTIC
FEATURES FOLLOWING THE PASSAGE OF THE INITIAL STORM SYSTEM WEDNESDAY
BUT GENERALLY POINT TO COOL NORTHWESTERLY FLOW INTO THE END OF THE
WEEK...WHEN ANOTHER APPROACHING TROUGH WILL BRING A CHANCE FOR
PRECIPITATION TO MAINLY THE MOUNTAIN ZONES BY THE WEEKEND. BRIEF
SHORTWAVE RIDGING WILL RETURN TEMPERATURES TO AROUND SEASONAL
AVERAGES FOR THE FIRST PART OF NEXT WEEK.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS LOW.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 02-19 79:1977 47:1897 55:1996 28:1953
KFAT 02-20 80:1896 45:1909 56:1968 28:1953
KFAT 02-21 77:1991 46:1959 56:1901 26:1953
KBFL 02-19 85:1977 52:1969 54:1996 28:1953
KBFL 02-20 81:1977 52:1922 57:1968 26:1906
KBFL 02-21 82:1991 54:1975 54:2005 27:1893
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE NATIONAL PARK TO THE KERN COUNTY LINE
/CAZ096-097/.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 2000 FEET
FOR THE KERN COUNTY MOUNTAINS /CAZ095/.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 2000
FEET FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA /CAZ093-094/.
&&
PUBLIC...SANGER
AVN/FW...DCH
PREV DISCUSSION...JEB
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDHazardous weather outlook, Feb 19, 5:17 AM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 517 AM PST TUE FEB 19 2013 CAZ096-097-200300- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 517 AM PST TUE FEB 19 2013 ...WINTER STORM WARNING TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 10 AM TODAY THROUGH 10 PM PST THIS EVENING. FOR DETAILS...PLEASE REFER TO THE WINTER WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-200300- KERN COUNTY MOUNTAINS- 517 AM PST TUE FEB 19 2013 ...WINTER STORM WARNING TODAY THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING ABOVE 2000 FEET IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 10 AM PST WEDNESDAY MORNING. FOR DETAILS...PLEASE REFER TO THE WINTER WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING ABOVE 2000 FEET CONTINUES THROUGH 10 AM PST WEDNESDAY MORNING. FOR DETAILS...PLEASE REFER TO THE WINTER WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ093-094-200300- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 517 AM PST TUE FEB 19 2013 ...WINTER WEATHER ADVISORY TODAY AND THIS EVENING AND POSSIBLE THUNDERSTORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY ABOVE 2000 FEET IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 10 PM PST THIS EVENING. FOR DETAILS...PLEASE REFER TO THE WINTER WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL OR ICE PELLETS THIS AFTERNOON IN THE LOWER FOOTHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>092-200300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 517 AM PST TUE FEB 19 2013 ...PACIFIC STORM AND POSSIBLE THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BRING RAIN TO THE SAN JOAQUIN VALLEY TODAY AND TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSING STORM THIS AFTERNOON AND SOME OF THE STORMS COULD PRODUCCE SMALL HAIL OR ICE PELLETS. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT... SFOSPSHNX...ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-200300- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 517 AM PST TUE FEB 19 2013 ...PACIFIC STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...TODAY AND TONIGHT A PASSING PACIFIC STORM WILL BRING RAIN TO THE KERN COUNTY DESERTS AND HIGHER ELEVATION SNOWS TO THE EL PASO MOUNTAINS TODAY THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT... SFOSPSHNX...ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Feb 19, 5:00 AM PST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 500 AM PST TUE FEB 19 2013 CAZ089>092-192100- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 500 AM PST TUE FEB 19 2013 ...COLD PACIFIC STORM SYSTEM EXPECTED TO BRING PRECIPITATION AND MUCH COLDER TEMPERATURES TO THE CENTRAL CALIFORNIA INTERIOR TODAY... A PACIFIC STORM IS FORECAST TO PUSH THROUGH CENTRAL CALIFORNIA TODAY. THIS WILL RESULT IN PRECIPITATION SPREADING SOUTHWARD ACROSS THE AREA AND BRING IN MUCH COLDER TEMPERATURES. HIGH TEMPERATURES TODAY ARE EXPECTED TO BE 10 TO 20 DEGREES LOWER THAN THE HIGHS ON MONDAY. A TENTH TO A QUARTER INCH OF RAIN IS LIKELY IN THE SAN JOAQUIN VALLEY. MINOR STREET FLOODING WILL BE POSSIBLE IN AREAS WITH POOR DRAINAGE OR WHERE DEBRIS CLOGS STORM DRAINS. THE AIRMASS ALOFT IS FORECAST TO BE VERY COLD AND UNSTABLE...AND SOME AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AND COULD PRODUCE ICE PELLETS OR SMALL HAIL. ALSO...WINDS WILL INCREASE DURING THE AFTERNOON WITH THE ARRIVAL OF THE COLD FRONT...WITH GUSTY CONDITIONS MAINLY OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY. WEDNESDAY WILL BE A BLUSTERY AND SHOWERY DAY WITH A CONTINUATION OF COOLER THAN NORMAL TEMPERATURES ACROSS THE AREA AS A COLD AND UNSTABLE AIRMASS PREVAILS. THE PRECIPITATION IS EXPECTED TO TAPER OFF ON WEDNESDAY NIGHT. HOWEVER...UNSETTLED WEATHER IS THEN EXPECTED TO PREVAIL ACROSS THE AREA FOR THE REMAINDER OF THIS WEEK AS A SERIES OF COLD PACIFIC SYSTEMS DROP SOUTHWARD THROUGH THE GREAT BASIN. CAZ098-099-192100- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 500 AM PST TUE FEB 19 2013 ...COLD PACIFIC STORM SYSTEM EXPECTED TO BRING PRECIPITATION AND MUCH COLDER TEMPERATURES TO THE CENTRAL CALIFORNIA INTERIOR TODAY... A PACIFIC STORM IS FORECAST TO PUSH THROUGH CENTRAL CALIFORNIA TODAY. THIS WILL RESULT IN PRECIPITATION SPREADING SOUTHWARD ACROSS THE KERN COUNTY DESERT THIS AFTERNOON AND OVERNIGHT...AND BRING MUCH COLDER TEMPERATURES TO THE AREA. HIGH TEMPERATURES TODAY ARE EXPECTED TO BE 10 TO 20 DEGREES LOWER THAN THE HIGHS ON MONDAY. THIS SYSTEM COULD BRING UP TO A TENTH OF AN INCH OF RAIN TO THE DESERT FLOOR. SNOW LEVELS WILL BE LOW WITH THIS COLD SYSTEM...FALLING TO AROUND 2500 TO 3000 FEET BY THIS EVENING. ACCUMULATING SNOW LIKELY WILL FALL ON THE HIGHER TERRAIN...INCLUDING THE EL PASO MOUNTAINS. LIGHT SNOW OR A MIX OF RAIN AND SNOW WILL FALL ON THE DESERT FLOOR TONIGHT AND WEDNESDAY MORNING...INCLUDING MOJAVE...RIDGECREST AND ROSAMOND AS WELL AS THE CHINA LAKE NAVAL WEAPONS TEST CENTER AND EDWARDS AIR FORCE BASE. IN ADDITION...BRISK WINDS WILL BE POSSIBLE THROUGH AND BELOW THE FAVORABLY ORIENTED PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS AS WELL AS ACROSS THE KERN COUNTY DESERT. WEDNESDAY WILL BE A BLUSTERY AND SHOWERY DAY WITH A CONTINUATION OF COOLER THAN NORMAL TEMPERATURES ACROSS THE AREA AS A COLD AND UNSTABLE AIRMASS PREVAILS. THE PRECIPITATION IS EXPECTED TO TAPER OFF ON WEDNESDAY NIGHT. HOWEVER...UNSETTLED WEATHER IS THEN EXPECTED TO PREVAIL ACROSS THE AREA FOR THE REMAINDER OF THIS WEEK AS A SERIES OF COLD PACIFIC SYSTEMS DROP SOUTHWARD THROUGH THE GREAT BASIN. DCH WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.